question-icon

What causes tingling and numbness through the body?

default
Posted on Sat, 19 Jul 2014
Question: I have had lots of tingling and numbness though body. Arms, legs, face, and chest. I have muscle spasms in legs, arms, back and just now chest. I have had irregular vision problems that come and go. Im also having head pressure for a few months and just recently began having horrible migraines. I have had a full cardiologist work up and it was clear. I have had a MRI of head and neck. Both clear. Have been tested for just about every blood test known. Heavy metals, STD, B12, thyroid, etc. Along with whatever normal blood test you run. All seem to be clear. Ive seen a gastro and had a colonoscopy and ct of stomach. All clear.
I am still having all these issues. Before this I have never been sick in my life. All started around January with gastro issues, then the vision/head pressure (come and go). Then the numbness and tingling. Up until 2 months ago everything seemed to come and go and wasn't consistant or anything that really made me feel terrible. Then all of a sudden I felt a jolt and fatigue one night. Brought on tingling and numbness and fatigue. Ive not felt good since. Ive been on numerous medicines that have not done anything to help and my symptoms seem to be getting worse.
My doctors have decided I am having complex migraine issues and put me on gabapentin and imipromean. for last 2 days I am getting sharp jolts to my heart and other muscles. I cannot get in touch with my doctors and need some help.
doctor
Answered by Dr. Sudhir Kumar (13 hours later)
Brief Answer:
Imipramine may be stopped.

Detailed Answer:
Hi,

Thank you for posting your query.

I have noted your symptoms.

At this stage, you should stop imipramine. This is unlikely to help your symptoms, and on the other hand, can lead to side effects.

Gabapentin is a good medication and the dose can be gradually increased to 100 mg three times daily (and more depending on the response).

Normal MRI and blood test is a good news.

I hope my reply has helped you.

I would be pleased to answer, if you have any follow up queries or if you require any further information.
     
Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX
For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar
My blog: http://bestneurodoctor.blogspot.com/

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (29 hours later)
I stopped the imipramine ad most of the odd side effects have gone away.

I have lots of pressure in the lower part of head from ears and across the back of head and very top of neck. Feels like I need to pop my ears constantly. Its not a painful feeling just lots of pressure. Every once in a while I will get a sharp pain that last for a few seconds then goes away. I also get a "on a boat" feeling from time to time.

I have seen many doctors and they are still not completely sure what is wrong. Any idea what this could be? Or test that I could ask my doctors about??
doctor
Answered by Dr. Sudhir Kumar (6 minutes later)
Brief Answer:
Good to note that you are better.

Detailed Answer:
Thank you for getting back with more information.

I am glad to note that you are feeling better after stopping imipramine.

MRI of head and neck are normal and it rules out any serious issue with brain and cervical spine.

An ENT evaluation including vestibular function tests and electronystagmography (ENG) may be useful in ruling out Eustachian tube dysfunction and vestibular dysfunction.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar (6 hours later)
I am still having random chest pains. Will come and go. Also feel sharp pains in my ribs and what feels like muscle spasms in my abdominal area.

It feels like I have inflammation that moves from part of my body to another.

I feel fine when I wake up and most of the time when im resting but I get fatigued very easily. It feels like my body is going to just shut down on me. Im just to the point where I dont know where to turn and my doctors seem stumped. I have problems working and with everyday life. Any help is appreciated.
doctor
Answered by Dr. Sudhir Kumar (3 hours later)
Brief Answer:
Gabapentin would help.

Detailed Answer:
Thank you for getting back with more information.

Gabapentin would help and as I mentioned the hose of gabapentin can be gradually increased. The usual upper limit of safe dose is 900 mg per day, but people have used up to 2400 mg per day without significant side effects.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 6224 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes tingling and numbness through the body?

Brief Answer: Imipramine may be stopped. Detailed Answer: Hi, Thank you for posting your query. I have noted your symptoms. At this stage, you should stop imipramine. This is unlikely to help your symptoms, and on the other hand, can lead to side effects. Gabapentin is a good medication and the dose can be gradually increased to 100 mg three times daily (and more depending on the response). Normal MRI and blood test is a good news. I hope my reply has helped you. I would be pleased to answer, if you have any follow up queries or if you require any further information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, XXXXXXX For DIRECT QUERY to me: http://bit.ly/Dr-Sudhir-kumar My blog: http://bestneurodoctor.blogspot.com/